Pleura is the lining of the lungs. Pleurisy is swelling or irritation of the lining. This leads to cough, fatigue, fever, weight loss, shortness of breath, etc. Inhalation of allergic particles like asbestosis, autoimmune disorder, blood clot in the lungs, trauma, inflammatory bowel disease, lung cancer, etc., are the cause of the inflammation. Draining the pleural space, radiation therapy, chemotherapy, medications for controlling infections, etc., is pleurisy treatment.
All the answers published in this website are written by verified medical doctors, therapists and health experts. The Content has been moderated by iCliniq medical review team before publication. Post your medical clarifications on iCliniq by choosing the right specialty and get them answered. Your medical queries will be answered 24/7 by top doctors from iCliniq.
What could this sharp acute left-sided chest pain be?
Query: Hello doctor,I have acute sharp pain in my left chest under my nipple, not in the middle. It feels like a tight constricting pain. I took Asprin three hours ago. The pain comes and goes occasionally, and it goes to the left shoulder. It feels very localized. So, I am putting pressure on the spot whe... Read Full »
Answer: Hello, Welcome to icliniq.com. I have gone through your query. A proper assessment of the condition can be done if you reply to the following questions. Does this increase with deep breathing? How long does it persist? Is it for a few seconds or minutes? Sharp pain and short-lived pain is less lik... Read Full »
Why do I get right-sided chest pains when I sleep on my side?
Query: Hello doctor, I used to have right-sided chest pains, only when I sleep on my side. But since today, I feel a constant pain in my chest. Why am I having constant chest pain? Should I be worried? Read Full »
Answer: Hi, Welcome to icliniq.com. Thanks for posting your query. Right-sided chest pain could be due to a muscle catch, pleurisy, gastritis, lung infection, stones in the gallbladder, and liver problem. I need more information on the pain, Since how long it is paining? How is the pain? Is it burn... Read Full »
I had a chest cold, and now, I feel my heart beat strongly in the middle of my chest. Why?
Query: Hello doctor, I am a 56-year-old male and have had a chest cold in the winter. I started to have a strange feeling in my chest. When I breathe fully in and out, I get a twinge in the center, and it feels hollow. I can feel my heart beat strongly in the middle of my chest and at the front of my neck.... Read Full »
Dr. Mahmoud Ahmed Abdelrahman Abouibrahim
Answer: Hello, Welcome to icliniq.com. I understand your concerns. Stabbing chest pain after a common cold is due to pleurisy, inflammation of the pleura, the membrane that covers the lungs. I suggest you take the tablet Ibuprofen 400 mg. Consult your specialist doctor, discuss with them and take medicati... Read Full »
I have chest soreness and radiating pain.Is this due to pleurisy or costochondritis?
Query: Hello doctor, I am a 36 year old, otherwise healthy (as far as I know) female. I was a smoker earlier. No history of heart disease. My mother has COPD, but has been a long time smoker. Two and a half weeks ago, I went on a hayride with my sons. I have a short stature. To get on and off the hayrid... Read Full »
Answer: Hello, Welcome to icliniq.com. You are right, muscular pain will not last so long. Pleurisy: It is an inflammation of the outer covering of lungs.It is most commonly caused by infections in which condition there will be fever which is not present in your case.Rarely it can also be caused by chest tr... Read Full »
What cause pain in the chest while taking TB treatment?
Query: Hi doctor, I have a stabbing pain in the chest while taking TB treatment with four types of drugs (DOTS) since one and a half months. Please help. Read Full »
Answer: Hi, Welcome to icliniq.com. This pain can be due to fluid in the pleural space, due to pleurisy or due to a cardiac cause. I suggest you take tablet Combiflam (Ibuprofen and Paracetamol), twice a day for five days. Consult your specialist doctor, discuss with him or her and take the medicines wit... Read Full »